700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ ReadersThis Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)
Context :The antipsychotic agent clozapine has been linked to several cases of pancreatitis. The newer, but related, olanzapine was believed to have fewer side effects. Case report A 42-year-old man in good physical condition gradually developed hypertriglyceridemia, hypercholesterolemia, elevated alanine aminotransferase, diabetes and, ultimately, acute pancreatitis after 19 months of olanzapine monotherapy. Due to multiorgan failure, he was in the intensive care unit and surgical ward for 29 days. He made a full recovery. The olanzapine was discontinued. Glucose, triglyceride and cholesterol levels normalized as did pancreas and liver function. Conclusions We report olanzapine as the probable cause of acute pancreatitis in a patient without any known predisposing factors. Olanzapine-treated patients should be monitored with glucose, lipid, pancreatic function and liver function tests, and the olanzapine should be discontinued if the results of these tests worsen.